MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305197 batch # 3320201 it was reported by customer that the needles are bent at the tip and some needles broke where the needle meets the plastic.Verbatim: rcc received a complaint via phone.Pir attached.Customer states that the needles are bent at the tip and some needles broke where the needle meets the plastic.Ref number: (b)(4); lot number: 3320201.Please include (b)(6) in all communication as well as (b)(6).(b)(6) email is (b)(6).
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
No additional information received.Material # 305197, batch # 3320201.It was reported by customer that the needles are bent at the tip and some needles broke where the needle meets the plastic.Verbatim: rcc received a complaint via phone.Pir attached.Customer states that the needles are bent at the tip and some needles broke where the needle meets the plastic.Ref number: (b)(4); lot number: 3320201.Please include (b)(6) in all communication as well as (b)(6) email is (b)(6).
 
Additional Manufacturer Narrative
Pr 10071462 follow up.A device history record review was completed by our quality engineer team for provided material number 305197 and lot number 3320201.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported the needles are bent at the tip and some needles broke where the needle meets the plastic.To aid in the investigation, eight hundred samples in sealed packaging blisters were received for evaluation by our quality team.Eighty samples were randomly selected for investigation.No defects or imperfections were observed.A device history record review was completed for provided material number 305197, lot 3320201.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
No additional information received.Material # 305197 batch # 3320201.It was reported by customer that the needles are bent at the tip and some needles broke where the needle meets the plastic.Verbatim: rcc received a complaint via phone.Pir attached.Customer states that the needles are bent at the tip and some needles broke where the needle meets the plastic.Ref number: 305197; lot number: 3320201.Please include (b)(6) in all communication as well as (b)(6).

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19258302
Report Number1911916-2024-00330
Device Sequence Number6519336
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number3320201
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/08/2024
06/13/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/13/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown